MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 18IN 4-0 SA PS-2 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 18IN 4-0 SA PS-2 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B118
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.The following information was requested, but unavailable: additional information was requested, and the following was obtained via: did the needle fall into the patient? if so, no.Were x-rays taken to locate the needle? no.What measures were taken to retrieve the needle? needle was in needle driver when it detached from the suture.Was there any additional tissue damage as a result of searching for the needle? none noted.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Dr.(b)(6), do, mba, facos, surgeon.Information gathered at time of the complaint please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Package shipped friday november 9th.Tracking#: (b)(4).Estimated delivery: 11/12.H3 investigation summary: the product was returned to ethicon for evaluation.One detached needle outside its packaging was received for analysis.Product code: sxmp1b118.During the visual inspection of the detached needle, the hole and swage area were noted with significant tooling marks probably caused by a surgical instrument.In addition, it was noticed that the end needle was crushed.The barrel hole of the needle was examined with magnification, and no suture remnant was noted.The suture was not returned for analysis.The instructions for use contain the following caution: to avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.
 
Event or Problem Description
It was reported that a patient underwent a reduction mammoplasty procedure on (b)(6) 2024 and barbed suture was used.During the procedure, it was reported by the sales rep that during a breast reduction, the needle broke off of the suture while suturing.The needle was obtained.The needle broke after passing.Case was completed with like device.No patient harm was reported.Device is available for return.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SFXSPI MCL+ UNI UD 18IN 4-0 SA PS-2 PMP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20841933
Report Number2210968-2024-12799
Device Sequence Number8152201
Product Code GAM
UDI-Device Identifier10705031236707
UDI-Public(01)10705031236707(17)250531(10)TGBDAU
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberSXMP1B118
Device Lot NumberTGBDAU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown